Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Chest X-ray showed pneumonia in lung. On advil and tylenol. Should I consult a doctor?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13337 Questions

default
Posted on Fri, 4 Jan 2013 in Lung and Chest disorders
Question: 4 year old son , chest X-ray shows pnemonia in lung . Fever is down to 37.2 I have been overlapping Advil and Tylenol. He is on Biaxon for 4 days , should I take him to hospital? Has a hive on face too?
doctor
Answered by Dr. Rakhi Tayal 5 hours later
Hello,
Thanks for posting your query.
It seems that Biaxin is working well for him and the fever is well under control. The hive on the face is commonly associated with such infections. Most of the times it is a self limiting rash which improves over 5-7 days. Right now you can continue with the treatment as the symptoms are improving.
In case he develops a high fever or the rashes are associated with vesicles or they turn purple in appearance then consulting his pediatrician for a detailed examination is necessary.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 23 minutes later
Thank you , I'm glad we didn't spend hours
At hospital. His fever is still down thank god.
How long do pneumonia lasts? And is he prone
To them for now on?

Thanks again
doctor
Answered by Dr. Rakhi Tayal 31 minutes later
Hello.
Thanks for writing again.
It usually takes 5-7 days for the infection to subside. You need to continue with the antibiotic as prescribed by his pediatrician even if he is symptomatically better.
This infection does not make him prone to infections in future. You can boost his immunity by giving him a Vitamin C XXXXXXX diet.
Hope my answer is helpful.
You can consult me again directly through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Lab Tests

Recent questions on  Pneumonia

doctor1 MD

I had vestibular battery test that came back abnormal. Interpretation: This is an abormal vestibular test battery dueto upbeat nystagmus throughout, reaching 7 d/s. This may suggest central localization of pathology. There is no evidence of peripheral vestibular abnormality. Clinical correlation is advised. I met with a neurologist and the Associate Diagnosis is Nystagmus. Ordering Comments: Abnormal ENG. Exam unremarkable except for mild dysdiadochokinesis bilaterally. Evaluate for brainstem/cerebellar lesion. I am having an MRI WWO contrast on Friday. She doesn t seem concerned at all, almost like I manipulated the test results. Is this possible? I used to be a heavy drinker for years but stopped about two months ago. I have been smoking pot and told her this. I know alcohol can effect the test, but what about cannibis? I didn t smoke right before either appointment. I ve been pretty sick for almost a year now and haven t been able to work. (pneumonia in October, C-Diff in the spring, continued nausea and now super constipated, loss of appetite and unintentional weight loss (dropped 4 sizes yet I look 9 months pregnant. Pelvic ultrasound and TVU was normal). I am also being treated for depression with Effexor XR, have RLS & PLMS (RLS for over 30 years), no longer have a thryoid (had the radio iodine about 13 years ago) and had a parathyroidectomy this past March. My husband thinks my physical is caused by my depression, which I know is possible. I also know it could be thryoid related (my TSH on 8.09.12 was 0.13) as well as brain lesions and even MS. My GI dr. feels it is neurological. My main question is could my two test results have in any way have been unintentionally manipulated by me to get the abnormal results? And is MS a real possibility? I can deal with anything...just not knowing and started to feel my husband is correct and that it is in my head. Thank you

doctor1 MD

I HAD SUFFERED WITH HARPEZ AND PNEUMONIA. I HAD TAKEN ZOVIRAX INTRAVENOUS DEPOMEDROL,TRICOT XYLOCAINE AND FINALLY SEFTUM 500 MG. THE ERUPTIONS AND IRRITABLE SKIN IN GROIN AND ARM PITS. MY FACE LOOKED I WAS OLDER THAN MY AGE. ONE DAY OUT OF A MIRACLE I HAD FORMULATED MY OWN DRUG WHICH HAS SAVED ME. THE DRUG IS POWDERED AMMOXYCILIN 500mg, SEFTUM500mg, ALTHROCIN 500 mg, CIFRAN 500mgIN RIGHT PROPORTIONS. I APPLIED TO MY GROIN, FACE, ARMPITS. ALSO LIKE HOMEOPATHY I TRIED TAKING ONE MILLIGRAM OF THIS MIXTURE RUBBED ON EPIGLOTTIS. MY LIFE STYLE HAS CHANGED COMPLETELY AND WOULD LIKE TO RECOMMEND TO THIS ENTIRE WORLD THAT THIS IS A MIRACLE DRUG THAT CAN KEEP IN ABEYANCE MANY DISEASES OF THE WORLD. NO SIDE EFFECTS. EXCELLENT HEALTH, LOOKING 30 YEARS YOUNGER WITH NO DAMAGE TO SKIN AND ANY SIDE EFFECTS, B.SHANKAR SHARMA, MAIL ADDRESS YYYY@YYYY

doctor1 MD

Hello, I have been feeling unwell for the past month. The following is a short history of major illnesses I have had: 2 yrs ago I had pneumonia with a right pneumothorax, and last year I had acute cholecystitis and a cholecystectomy. Since then I have been unable to tolerate fatty foods, and have had continuing bowel problems (I suspect IBS - I alternate between constipation and diarrhea - I am trying to improve the amount of fibre in my diet). About 1 month- 3 weeks ago I was experiencing a lot of lower abdominal pain, which has since improved. After the pain improved, I experienced flu symptoms and a mild cough which produced green phlegm and was taking 500mg of klacid each day for 7 days. My blood pressure was pretty low while I was sick, and I actually fainted a couple of times, so had to make sure I was not standing for too long or doing too much activity. Towards the end of the course of antibiotics I had really bad diarrhea - my stools were bright yellow, and also experienced intermittent sharp pain on the right side of my abdomen (middle and upper - just under my ribs). Since then my flu symptoms have all but disappeared, but I am still experiencing some pain and discomfort on the right side. A few times I found that after eating I felt really faint, and my heart would race and my face turned bright red and I felt really flushed within 20 minutes of eating. When I breath in, I feel a burning sensation in my stomach and to the right, and I find it hard to take deep breaths (it just feels like my lungs won t take in any more air - I don t feel like my breathing is restricted in any other way - and it doesn t feel as though it is from asthma or allergies). For the past 2 days I have found it hard to eat or drink anything - I feel sick after eating any type of food, and I feel particularly bloated and sick after drinking water. My skin or eyes don t look yellow. I feel really tired and at times headachey.

doctor1 MD

I am writing this for one of my brother , He is a 41 years old male, not smoker complaining of hemoptysis since 6 months, that started one and half months after pulmonary vein isolation(PVI) for the second time) to treat atrial fibrillation, initially he was on warfarin that was stopped after one month of hemoptysis, but this did not stop the bleeding. Hemoptysis was in form of streaks in sputum. But was stormy pneumonia(2 months after beginning of hemoptysis), amount of blodd increased and sputum became full of blodd for 2 weeks until control of infection with antibiotics. Now the amount of blood decreased to be just small drop of blodd once or twice a day and sometimes streaks of blood with infrequent attacks of chest pain pleuritic in nature and no other respiratory symptoms. High resolution CT was done since one month that showed obstructed left superior pulmonary vein(as complication of (PVI) with two areas of pulmonary venous infarction located on left upper lobe. As per case reports, upper lobectomy was the management. Our question is, is there any other option for treatment ? We have plan to visit any good hospital in India to meet an excellent doctor. please advise for more.

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

Hi Doctor, My daughter is 2.5yrs old and is having persistent cough . She coughs every hour or so for few seconds and then it atops and she coughs every night around 3 or 4 am. We are giving her tixylix. Can you please suggest the treatment Thanks

doctor1 MD

I have been told I have a chest infection I was given a dose of amoxycillian. Iam on day 5 is the course and have a tight chest, random coughing and general fatigue . Is that normal ?